new post on Lyrica--side effects?

Discussion in 'Fibromyalgia Main Forum' started by luvdogs, Jun 27, 2009.

  1. luvdogs

    luvdogs New Member

    Can anyone tell me about your experience with Lyrica's side effects?
  2. Hawkeye

    Hawkeye New Member

    I will tell you that I tried it and I was so flipping tired that I fell asleep on the interstate driving my car in rush hour. Needless to say I quit taking it that day.

  3. 3gs

    3gs New Member

    hi again

    It's been to long(and to brainfogged)since I took it but it didnt work and didnt like side effects.

    It also does not help with pain. NY Times did an article on doc who falsifed research on this and other drugs to this effect.

    pro's and con's on this site about it
  4. frickly

    frickly New Member

    I think everyones experience is different and you have to try it to see if it works for you. My personal experience was not a good one. It messed me up pretty good. I couldn't remember where I was while I was driving or where my children were and thought I was losing my mind. Luckily my husband told me that he thought it was the lyrica and I was so releived. I stopped taking it immediatly and things got back to normal. If you try it just keep in mind the possible side effects so that you do not go through the scare I went through.

    Take care,
  5. luvdogs

    luvdogs New Member

    Wow! Not too many positive reports so far. At one time it was touted as THE drug for fibromyalgia. I wonder if it is contributing to my increased fatigue and brain fog. I've heard it is addictive too. What's the best way to get off of Lyrica?
  6. Debra49659

    Debra49659 New Member

    Well...I guess I have a different view. Lyrica has been a life saver for me. It's not a miracle drug, however, it does offer me some relief with a minimum of side effects. I was a little dizzy the first couple of weeks with some swelling in my feet and hands. I don't have those side effects now.

    I still have pain...a lot of pain, but Lyrica does offer a bit of relief. I figure even a small degree of relief is better than before I took Lyrica.

    BTW...I am on the maximum dose.

  7. andreake

    andreake New Member

    I tried Lyrica twice. At first if made me really "high," that went away, but then I got all of the symptoms of Multiple Sclerosis. I thought for sure I had it and not fibro. Once I figured out it was probably the Lyrica that was giving me those symptoms, I quit taking it and they went away.

    If you look at my post above, I am taking Abilify and it has helped me more than ANYTHING I have ever taken, and I have taken most anti depressants and pain killers.

    Good luck in your quest for health!
  8. FMsaddenedspirit

    FMsaddenedspirit New Member

    When I first started taking Lyrica.. I was prety much bed bound in so much pain all I did was cry... I started Lyrica. and phycial theropy .. this allowed me to get out of Bed.. and am to this day stilll working ... but from home... I take the Max dose of Lyrica... the only things I have problems with is swelling in my feet and hands... Blurred vison .. but the Vison thing only happens on Occ and it does not last that long. Mind you I still take Perc. 7.5/325 up to 6 a day.. Soma .. 3 a day.. at least . I still have a lot of pain..... at this point I'm not real sure the lyrica is helping ... and have been talking to my famliy Doc about weening off.. he said If I start to ween off. I would know pretty quick if its really helping or not... so we may try this just to see. I hate to be taking a drug if it really is not doing anything for me.. ya know... when I try weening off I'll post and let everybody know the outcome.
    my family Doc says its prety hard to get people up to the max dose he said most people can't becuase of side affects... but does not seem to bother me much.

    Best of luck to you .. Spirit.
  9. emendoza23

    emendoza23 New Member

    Hi Luvdogs, I am on Lyrica. I am on 450mg daily and it has helped me tremendously in my neck and shoulder areas, which was a point of excruciating pain for me. I could barely turn my head before the Lyrica.

    My clothes, my bra and shirt hurt all the time. My bras would absolutely be miserable. I bought at least 15 bras to try and be comfortable. My shirts always felt like they were choking me. I would also have excruciating headaches for 3 to 4 days at a time. Since I have started Lyrica, these symptoms are better. I still have pain and extreme fatigue, so it is not a cure all.

    I also gained 9lbs in two weeks recently. I know this is fluid retention, so we will see how that goes. The side effects from Lyrica are a general feeling of "high", in the beginning. Also the fluid retention. It can also make you sleepy. I have had a lift in the foggies though. Overall, it is a great drug for Fibro, but I know there has to be something better on the horizon.

    I am still in a lot of pain, but it has helped with some of it in certain areas only.
    I also just started Savella in combination of the Lyrica. We will see how that goes as well.

  10. luvdogs

    luvdogs New Member

    Thanks for all the great replies. I might try taking less and see how that goes. I think I'm just taking too many drugs, period, and they have turned into kind of a toxic cocktail. Once I've gone off some of my drugs, I'll see how I feel, and then I'll add them back as needed. For ex., if I feel too much pain, I'll add some of the Lyrica back. I'd still like to know about some of the drugs some of you guys mentioned, however.

    As far as titrating goes, I have never had a single doctor tell me how to titrate off a drug. He or she will just tell me to stop a drug, period. I always do that on my own, and I always go slow, usually 1/4 a pill per week. Lyrica is harder, because it's a capsule, but I'm doing on/off on/off, and I've worked out a schedule for myself. Sleeping pills are the hardest of all. I've never been able to stop Ambien, because then I just stop sleeping, sometimes for weeks. Anti-depressants are also very hard, because of rebound depression. Anyway, doctors usually add or take away pills too fast.

    If your bras are painful, for God's sake, why wear them? None of my Swiss cousins wear bras, and they're in their sixties. And please, that means everyone, stop wearing those godawful underwire bras. They'll make your costochondritis much much worse. There are many perfectly fine non-underwire bras. Just look in Land's End, Belk's, or even Wal-Mart. Non-underwire bras even work for big bosoms. You can also just wear a couple of t-shirts. Also try sports bras that are one or two sizes too big. I have experience, because I had breast cancer, which included surgery, radiation, etc. etc. If you're old enough, and your bosoms kind of fall over (you know what I mean), noone will see your nipples. Just give up the bras. A lot of older ladies do.

    More later.

  11. skyoncloud9

    skyoncloud9 New Member

    I went off Lyrica to take part in a drug study for a new drug that was being tested. I came off it way to fast and I felt like if I could just get my hands on some I would feel better. I was sooooo dizzy. :p I say go very slow coming off and be gentle to yourself and let those around you know. I ended up going back on, but would like to come off again. Take Care Skye
  12. Bluebottle

    Bluebottle New Member

    I tried my first one the other night - first my buttocks went numb, then my tongue, then my fingers. Weird!
  13. frickly

    frickly New Member

    I had a very difficult time going off this drug. I was very ill and it took several weeks. Go very slowly.
  14. MaxieJap

    MaxieJap New Member

    Lyrica, at a therapeutic dose, took away all my pain and left me worse off than I was before. Some of the side effects are still with me long after I quit, but it was my choice to take it so I have only myself to blame. I lost my balance, broke a rib during a fall, lost all manual dexterity (not great while trying to apply black mascara and the wand drops), had a good deal of fibrofog, etc. BUT, it took away al of my pain! I had to wait until I found the right dosage, and to me, it just wasn't worth the side effects. Of course, every person has a different reaction to meds and different degrees of pain and types of pain. I now know the pain of the worst form of FM. I have trouble walking now. The pain in my legs is so terrible and my balance is still really off. I'm too young for a cane, yet here I am, walking with one!
    Good Luck,
    [This Message was Edited on 07/04/2009]
  15. soulight

    soulight New Member

    Very blurry eyes and I puffed up like a balloon with water retention.
  16. dragon06

    dragon06 New Member

    I have been on it for over 3 years and all my side effects were gone within 2 months. It helps so much it was worth waiting through the side effects.